Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Decided to completely come off ad's, what now??/

(13 Posts)
Blossomhill Mon 09-May-05 19:39:02

Have decided to completely stop taking my ad's now as the last time I took half my whole body just felt weird for a few days. It was awful and I hated it.
So what can I expect now???? Am taking calms as a back up but am suffering with all sorts of aches and pains, could they be withdrawel do you think? Thanks

charleepeters Mon 09-May-05 19:41:20

i did this a while ago and it wasnt pretty its not good to sudenly come of ad's you have to wean your body off them otherwise you will find after a while you will just plummet back into depression well thats what i did anyway im back on them now and my g.p has advised when i want to stop them to start taking one every 2 days then 3 days ect untill i can stop all together. sorry dont know about aches and pains.

dejags Mon 09-May-05 19:41:50

Not sure BH. What AD's are you taking, how long did you take them for and at what dose?

I took Trimpramine 25mg once daily for 2 years. I stopped cold turkey when I fell pg with DS2. Cant say I had any side effects at all, although this may have been masked by hideous morning sickness.

Good luck!

aloha Mon 09-May-05 19:42:23

natural antidepressants include fish oils and exercise. I have never taken anti-depressants but I think maybe a chat with your GP could be in order.

Blossomhill Mon 09-May-05 19:43:17

Well I have been weaning myself off for the past couple of months. Now at the 1 every 4 days stage and tbh it's not worth it IMO
I was on Dothepin 75mg since last June.
I just don't want to take them anymore....

swiperfox Mon 09-May-05 19:43:44

dp did this the other week and i went beserk at him. You shouldn't just stop taking them, you have to do it gradually or they can do you more harm than good. Might be worth just going to your gp and getting a bit of advice.

Good luck though - i think it's fantastic that you have decided you don't need them

swiperfox Mon 09-May-05 19:44:22

dp was on dothepin too.

aloha Mon 09-May-05 19:44:35

Sounds to me (no expert) that you are practically off them anyway. Have you thought about fish oils?

Blossomhill Mon 09-May-05 19:46:21

Aloha, yes I have taken them before but may look into it again. As when I did before I went on the ad's last year they just didn't work. i was too bad I think at that time. Things have changed a hell of a lot in the last year and I am ready not to take them.

Thanks Swiperfox, it is daunting but the way I feel when I take them now is horrid. Oh and the weight gain didn't help either!!!

charleepeters Mon 09-May-05 19:46:42

if your taking 1 every four days you should be fine and its a good idea to take a back up natural remedy st johns wort maybe? good luck to you i hope it works out xxx

swiperfox Mon 09-May-05 19:49:22

was just going to say about st john's wort too - worked wonders for me and might just give you that extra little boost to get through the dodgy bit

dejags Mon 09-May-05 19:52:28

Blossomhill, another Fish Oil advocate here. I am taking high dosage fish oil Omega3 and Omega6 with an additional magnesium supplement. They have balanced out my PMS drastically. And I had no PND after DS2 was born.

Expensive but totally worth it imo.

dejags Mon 09-May-05 19:53:09

A word about St Johns Wort - works great but is contraindicated in several instances, may be best to discuss with your homeopath/GP before starting a course.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now